MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G57269
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) for stone removal, the physician used a cook memory hard wire basket.It was reported that upon removing the stone, and from the scope it was noticed that one of the wires was broken.The procedure was completed by using this device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag and red biohazard bag.A lot number was not provided with the returned device.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket fully retracted with the broken basket wire remaining outside of the catheter.The basket had 1 broken wire detached at the proximal end of the wire and remaining attached at the distal tip of the basket.The basket was able to be fully advanced and retracted with the broken wire remaining outside the tubing.Under magnification of the broken wire evidence was found of embrittlement of the wire material.The fracture point of the basket wire was found to be close to the basket's proximal solder point, but there was no evidence of the wire being damaged by the buff process.No parts of the device appear to be missing.A kink was noted in the drive wire 82.5cm distal to the handle.A clear substance was noted within the catheter.No other anomalies were detected.A lab meeting was held with production and manufacturing engineering on 13aug2024.It was determined that the wire had been embrittled during the soldering process due to heating and reheating of the solder during the manufacturing process.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause of the broken basket wire was traced to the soldering process.Based on the visual examination it appears the basket wire was embrittled during the soldering process.This can occur during the heating and reheating of the solder and will not be visible to the operator.Production management and the department team leads were notified of this occurrence.Prior to distribution, all memory hard wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
MEMORY HARD WIRE BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20024669
Report Number1037905-2024-00469
Device Sequence Number12603604
Product Code FFL
UDI-Device Identifier00827002572690
UDI-Public(01)00827002572690(17)250427(10)W4589922
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K851965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model NumberG57269
Device Catalogue NumberMWB-3X6-D
Device Lot NumberW4589922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-160
Patient SexUnknown